Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

July 10, 2021Texas County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 12:35 PM CDT for Texas County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 12:35 PM CDT (17:35 UTC)
Expired
Jul 10, 2021, 1:15 PM CDT
In force
40 min
Issued by
NWS Springfield, MO

County Texas County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS83 KSGF 101735
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021
 
MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mountain Grove...                 Mountain View...
Willow Springs...                 Cabool...
Houston...                        Summersville...
Raymondville...                   Huggins...
Arroll...                         Bucyrus...
Elk Creek...                      Eunice...
Yukon...                          Hartshorn...
Clear Springs...                  Solo...
Pine Crest...                     Simmons...
Bendavis...                       Success...

LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
      3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232 

$$

Angle

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:21 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 10, 11:21 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1121 AM CDT Sat Jul 10 2021

.UPDATE...
Issued at 1105 AM CDT Sat Jul 10 2021

An area of showers/tstms over central/sw MO associated with a
MCV/disturbance will continue southeast. Some heavier rainfall
rates are occurring on the southern portion of the convection and
now also seeing some some stronger isolated updrafts now over
northeast OK where instability is stronger.

An outflow boundary is now laying out west-east over eastern KS
into southwest MO and will watch that area for redevelopment with
afternoon sfc heating. High res models re-develop convection
toward 21z/4 pm over this area. Shear/instability profiles support
intensifying discrete cells initially with large hail with
moderate-strong instability 2500-3000+ j/kg if we can get
temperatures into the mid 80s. Damaging winds gusts will be
possible as storms organized into lines/bows that move sse over
the southern-southwest cwfa late this afternoon/evening through
about 02z/9pm.

&&

.SHORT TERM...(Today and tonight)
Issued at 227 AM CDT Sat Jul 10 2021

A very complex and somewhat lower confidence forecast today into
tonight, mainly regarding the severe weather and flooding details.
Confidence is high though that we will see precip.

Early this morning the area had MCS's to the northwest and east of
the area. A large MCS across northeast Kansas into northwest
Missouri was aided by incoming shortwave energy and a low level
jet. An additional MCS was located across southeastern Missouri.
While high res models have done ok with the eastern MCS, they are
doing poorly with the western MCS. The eastern MCS has produced a
western moving outflow boundary, which was roughly from near
Warsaw to Lebanon to Salem. While ample instability was present
across the area, there is capping aloft.

High res models continue to weaken the MCS to the northwest of the
area early this morning as it moves into our area. Given the
capping aloft, think this is plausible however do think it will
stay strong enough for at least some severe potential across the
far northwest and northern CWA this morning (4am-9am ish). Mainly
along and north of Highway 54. Damaging winds would be the main
threat. Not seeing a widespread severe threat at this point but
will continue to monitor the latest trends.

Otherwise it has remained very mild across the area with temps in
the middle to upper 70s across the large part of the area. As we
head through the morning, we will need to see what happens with
the MCS north of our area, if it indeed weakens then we will be
left with at least one outflow boundary along with a large cirrus
cloud shield, which would likely keep any precip isolated to
scattered and a slower temp rise.

00z HREF guidance is in decent agreement that by afternoon, we
could see stronger destabilization, especially across the
southwest half of the area. A 50kt 500mb jet noses into the
western part of the area by mid to late afternoon, with a surface
front moving into the northwest part of the CWA near that time
also. There could also be other remnant outflow boundaries
around to focus precip. RAP and NAM develop between 2000-3000ML
CAPE with about 40-50kts of 0-6km shear across the area.
Therefore ingredients are there for severe thunderstorms, however the
question is exactly where and when will the most intense storms be.

00Z HREF guidance has strong support for severe storms to develop
from west central Missouri, back into southeast Kansas and
northeast Oklahoma as early as mid afternoon, and then move east
southeast through southern Missouri through the evening. This is
in response to that incoming mid level jet providing lift for
storms to break the cap along the front. Damaging winds to 70 mph
would be the primary threat, however can not rule out a few
storms with large hail to the size of golf balls. Forecast
soundings generally show southwest surface winds, which should
keep the tornado threat pretty low, however will need to monitor
for any local boundary interactions. This is all supported by the
latest Enhanced risk by SPC.

While storm motions will be fairly quick, PW values will be near
1.8 in, therefore high rainfall rates could lead to some
localized flash flooding. Not seeing a signal for widespread flash
flooding at this time and will continue to hold off on any Watch
unless a stronger signal develops. WPC precip guidance continues
to show a widespread 1-3 inches across a large part of the area
through tonight. Frequent cloud to ground lightning will
definitely be a threat therefore those with outdoor plans today
and tonight will want to pay attention and move indoors as storms
approach.

Again, stay up on the forecast today as there could be some severe
weather as early as this morning, with a lull during the day and
more stronger storms by mid to late afternoon. This is an
unusually strong/deep upper level system moving in, therefore
models will likely struggle to resolve all the features correctly.

.LONG TERM...(Sunday through Friday)
Issued at 227 AM CDT Sat Jul 10 2021

The upper level low will be overhead for Sunday, and we are
expecting mostly cloudy conditions with at least scattered showers
for most of the day, especially the afternoon and evening. There
will likely be enough instability for a few storms however no
severe weather is expected at this time. High temperatures in the
70s are likely across most of the area, with the exception of far
southern Missouri. This is at least 10 degrees below average for
the time of year. The upper low moves very little on Monday with a
near repeat expected, however not expecting as much precip with
temps a few degrees warmer, however still below average.

The low gets pushed off to the northeast on Tuesday with the area
warming up for mid week. NBM showing a decent spread in potential
highs, either in the middle 80s to low 90s. This appears to be
due to the potential for disturbances to move in from the west.
Therefore the potential exists for unsettled weather for mid to
late week however confidence is low at this time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 626 AM CDT Sat Jul 10 2021

VFR conditions are expected until this afternoon when the chance
for showers and thunderstorms arrives. Severe storms are possible
this afternoon and evening. Ceilings and vis will be reduced in
thunderstorms however for now have gone with prob30 and vicinity
wording due to the uncertainty in timing. Ceilings will likely
lower into MVFR overnight into Sunday morning. Winds today will
start out southerly, becoming northwesterly overnight into Sunday
morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...DSA
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, Jul 10, 5:39 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
539 AM CDT Sat Jul 10 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
539 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Scattered thunderstorms will continue this morning across central
Missouri, or locations along and north of Highway 54. Severe
weather is not expected with this activity however lightning,
gusty winds and brief heavy rainfall are possible.

More intense thunderstorms may develop as early as mid afternoon
across southeast Kansas into western Missouri. These storms would
then continue to move southeast through southern Missouri this
evening. Damaging winds of 60-70 mph and large hail up to the size
of golf balls are likely in the most intense storms. The threat
for tornadoes is very low at this time. Frequent cloud to ground
lightning is likely. Locations south of a Pittsburg Kansas to
Springfield to Gainesville line have the highest potential for
severe weather.

Locally heavy rainfall and flash flooding will be possible this
evening, especially in the more flood prone areas of the Ozarks.
Widespread flooding is not expected at this time.

Afternoon heat index values in the middle 90s are possible across
far southern Missouri this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible on a daily basis through
early next week.

Heat index values will rise back into the upper 90s by the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed later today across southeast
Kansas and southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, Jul 10, 8:53 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
853 AM CDT Sat Jul 10 2021

KSZ073-MOZ066-101445-
Bourbon KS-Vernon MO-
853 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHERN VERNON
COUNTIES UNTIL 945 AM CDT...

At 852 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prescott to Moran. Movement was southeast
at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Nevada...                         Fort Scott...
Marmaton...                       Bronson...
Uniontown...                      Walker...
Schell City...                    Fulton...
Redfield...                       Richards...
Mapleton...                       Deerfield...
Metz...                           Harwood...
Stotesbury...                     Harding...
Petersburg...                     Porterville...
Xenia...                          Horton...

This includes Interstate 49 between mile markers 89 and 107.

LAT...LON 3804 9508 3804 9461 3806 9461 3806 9449
      3805 9424 3802 9423 3805 9421 3804 9419
      3806 9415 3805 9412 3786 9409 3776 9462
      3767 9462 3768 9509
TIME...MOT...LOC 1352Z 333DEG 32KT 3811 9474 3793 9515

DSA
Special weather statement, Jul 10, 11:51 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
1151 AM CDT Sat Jul 10 2021

MOZ080-090-091-101730-
Dallas MO-Greene MO-Webster MO-
1151 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHERN
DALLAS AND NORTHEASTERN GREENE COUNTIES UNTIL 1230 PM CDT...

At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Grove, or 9 miles northwest of Marshfield, moving southeast at
45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marshfield...                     Fair Grove...
Niangua...                        Olive...
Elkland...                        Rader...
Bassville...                      March...
Charity...

This includes Interstate 44 between mile markers 94 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

LAT...LON 3736 9319 3755 9318 3750 9285 3748 9285
      3748 9269 3732 9268 3727 9270 3726 9268
      3718 9268
TIME...MOT...LOC 1650Z 294DEG 37KT 3741 9305

Angle
Special weather statement, Jul 10, 12:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021

MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mountain Grove...                 Mountain View...
Willow Springs...                 Cabool...
Houston...                        Summersville...
Raymondville...                   Huggins...
Arroll...                         Bucyrus...
Elk Creek...                      Eunice...
Yukon...                          Hartshorn...
Clear Springs...                  Solo...
Pine Crest...                     Simmons...
Bendavis...                       Success...

LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
      3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232

Angle

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:16 PM CDTSevere Thunderstorm WarningSGFHowell, Texas42 min
Jul 9, 7:29 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Shannon, Texas5 hr
Jul 9, 7:54 PM CDTFlash Flood WarningSGFHowell3 hr
Jul 9, 7:56 PM CDTSpecial Weather StatementSGFHowell49 min
Jul 9, 8:09 PM CDTSpecial Weather StatementSGFHowell51 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningSGFHowell28 min
Jul 10, 3:45 AM CDTSpecial Weather StatementSGFOregon30 min
Jul 10, 8:53 AM CDTSpecial Weather StatementSGFVernon52 min
Jul 10, 11:51 AM CDTSpecial Weather StatementSGFWebster39 min
Jul 10, 12:03 PM CDTSevere Thunderstorm WarningSGFWebster, Wright41 min
Jul 10, 1:03 PM CDTSpecial Weather StatementSGFShannon57 min
Jul 10, 1:22 PM CDTSpecial Weather StatementSGFHowell53 min
Jul 10, 3:31 PM CDTSpecial Weather StatementSGFBenton, Camden, Hickory44 min
Jul 10, 3:56 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 10, 4:09 PM CDTRiver Flood WarningSGFSt. Clair6 days
Jul 10, 6:55 PM CDTSpecial Weather StatementSGFJasper50 min
Jul 10, 5:45 PM CDTSpecial Weather StatementSGFCherokee60 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.